MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07369
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address: postal code: (b)(6); phone: (b)(6).G4: pma/510(k) number: k171999.H3: device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving implantation of a covered stent within a dissected left iliac artery, a performer introducer leaked through the hemostasis valve.Access was obtained in the femoral artery, and an angiogram was performed to determine the location of the dissection within the left iliac artery, using another cook sheath, another manufacturer¿s wire guide, and a cook angiography catheter.The original sheath was then replaced with the complaint device; however, after the device was inserted, bleeding was noted from the hemostatic valve.Per the reporter, the dilator was easy to advance through the sheath.The device was removed from the patient.Another device of the same type was used to continue the procedure, and another manufacturer¿s heparin-coated stent was implanted.The patient did not require treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving implantation of a covered stent within a dissected left iliac artery, a performer introducer leaked through the hemostasis valve.Access was obtained in the femoral artery, and an angiogram was performed to determine the location of the dissection within the left iliac artery, using another cook sheath, another manufacturer¿s wire guide, and a cook angiography catheter.The original sheath was then replaced with the complaint device; however, after the device was inserted, bleeding was noted from the hemostatic valve.Per the reporter, the dilator was easy to advance through the sheath.The device was removed from the patient.Another device of the same type was used to continue the procedure, and another manufacturer¿s heparin-coated stent was implanted.The patient did not require treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of a returned device was also conducted.One performer introducer was returned to cook for investigation.The device did not leak during table-top testing, and the device was not damaged.It is possible that the customer mistakenly returned the device that was used to continue the procedure instead of the device that leaked during the procedure.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant non-conformances or additional complaints on the final or any sub-assembly lot.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Testing of the returned device supports the dhr, concluding that the complaint device was likely manufactured to specification.Although it is possible that the customer mistakenly returned the device that was used to continue the procedure instead of the device that leaked during the procedure, the exact conditions experienced during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20140448
Report Number1820334-2024-01164
Device Sequence Number7462552
Product Code DYB
UDI-Device Identifier00827002073692
UDI-Public(01)00827002073692(17)270215(10)15900848
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG07369
Device Catalogue NumberRCF-12.0-38-J
Device Lot Number15900848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK HN5.0-38-100-P-10S-PIG; COOK RCFN-6.0-18-MPIS-NT; GORE STENT VBH131002W; TERUMO WIRE RF PA35263M
Patient Age75 YR
Patient SexMale
Patient Weight63 KG